Changed Thyroid Medicine (From Synthroid to Synthroid and Cytomel), My Tinnitus Is Much Worse Now

Discussion in 'Support' started by RichardRR, Apr 28, 2015.

tinnitus forum
    1. RichardRR
      Tired

      RichardRR Member

      Tinnitus Since:
      10/2011
      Went from 150 mcg Synthroid to 88 mcg Synthroid and 15 mcg Cytomel a day, and my tinnitus is much worse now. Can't even go on a drive and drown it out like I used to. Will my body adjust and it will subside, or should I go back to my old dose? I have a bit more energy, but the T increase is killing me. I'd much rather have lower T and less energy, but don't know of I should wait it out. All my levels (t3,t4,tsh) are all perfect, but I still feel crappy. I've been on this new dose for over 2 months.
       
    2. @RichardRR I am sorry nobody answered you sooner about your thyroid medication question. My question would be why were the meds changed in the first place? I am on 100mcg of Synthroid, but my last blood test showed low TSH, so my dose was increased. It did not change my T. I agree that I would rather have low T and less energy. Low thyroid hormones can cause other problems though.

      Are you sure that the change in thyroid meds caused your change in T. I suspected the dyes they put in the thyroid meds to be affecting my T. I tried the 50mcg Synthroid which is white and has no dye. It made no difference. Have you talked with your doctor who prescribed the change in your medication? It takes awhile for the body to adjust to thyroid med changes. Two months time seems like it would be enough time for the body to adjust to the new dosage. My doctor says it takes 8 weeks.

      I am not familiar with Cytomel, nor am I an endocrinologist, but if your T is worse, it might be worth it to go to your original dose. Or back to Synthroid alone. I would recommend talking with your doctor first. He/she probably had a good reason for making the change, but doctors often do not take tinnitus into account when making dosage adjustments or prescribing medications in general. I wish you all the best, and hope you can get an answer to your question soon. Keep me posted.
       
    3. RichardRR
      Tired

      RichardRR Member

      Tinnitus Since:
      10/2011
      Hi there, I started seeing a new endo that prescribes medications that other endos might not, such as cytomel. Some people have trouble converting t4 (synthroid) into t3 (cytomel) so that's why I started taking cytomel to cut out the middle man. I switched my medication to this because I wasn't feeling 100%, but like I said I now have more energy but am experiencing increased T and headaches. I told my endo at my last visit (this past Friday) that I wasn't feeling too different, but he chopped it up to my sleep schedule, which doesn't make sense because it has been the same for years now and it hasn't gotten any worse since. I will try and message him to see what my next move should be. Thanks for the reply!
       
    4. RichardRR
      Tired

      RichardRR Member

      Tinnitus Since:
      10/2011
      Sent an email to my endo, will let you know what he says!
       
    5. Great! I will be interested to hear what you find out. I go for my thyroid check back next month to see if my Synthroid dose is enough. I thought my thyroid med was affecting my T too. Let me know what you find out.
       
    6. ruben ruiz

      ruben ruiz Member

      Location:
      Tucson, AZ
      Tinnitus Since:
      2012
      Cause of Tinnitus:
      I believe it was meds and stress
      Why does it always seems like the level goes up? This is a ruthless malady. The no. one for returning vets.
      You would think with 22 suicides per week the government would get off their ass! The spend more on commercials than the ear and its maladies!
       
    7. RichardRR
      Tired

      RichardRR Member

      Tinnitus Since:
      10/2011
      Got message back today, he said that when people changed their dosage they might get headaches and they should go away. The increase in T may have been due to the headaches, which are not as much of an issue today. Hopefully it stays that way!
       
    8. I am happy for your news. My best to you, and I hope it stays that way too!
       
    9. Isabella 123
      Curious

      Isabella 123 Member

      Location:
      Arlington VA
      Tinnitus Since:
      12/2013
      Wondering what you finally did about your thyroid meds? I'm facing a change in meds and very worried about it. Apparently my body doesn't convert Armour into T4 and T3. Armour does not affect my T but Synthroid sends my T into total screech. BUT I'm no longer getting any effect from Armour! My doc is suggesting Cytomel as direct T3, and from what I've read, it's going to do the same thing to my T. Have you found a solution to your issues?
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.